DANIEL THAU TEITELBAUM, M.D.
More than 20 cases of stramonium intoxication caused by drinking a tea prepared from Asthmador®, an over-the-counter remedy for asthma, were seen during the summer of 1967 by the Physician's Poison Consultation Service of the University of Colorado Medical Center. These patients were between the ages of 13 and 18. Physicians who treat teen-agers should be aware of this curious new practice and should recognize the syndrome of agitation, hallucination, mydriasis, and urinary retention that this inexpensive "psychedelic" preparation may cause. No specific treatment for stramonium poisoning has been required, and all of the patients have recovered with supportive and custodial care.
Learn more about subscription options.
Register Now for a free account.
TEITELBAUM DT. Stramonium Poisoning in "Teeny-Boppers". Ann Intern Med. 1968;68:174–175. doi: 10.7326/0003-4819-68-1-174
Download citation file:
Published: Ann Intern Med. 1968;68(1):174-175.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only